Volume 19, issue 7 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
An upper bound on the LS category in presence of the fundamental group

Alexander Dranishnikov

Algebraic & Geometric Topology 19 (2019) 3601–3614
Abstract

We prove that

catLSX 1 2(cd(π1(X)) + dimX)

for every CW complex X, where cd(π1(X)) denotes the cohomological dimension of the fundamental group of X. We obtain this as a corollary of the inequality

catLSX 1 2(catLS(uX) + dimX),

where uX: X Bπ1(X) is a classifying map for the universal covering of X.

Keywords
Lusternik–Schnirelmann category, cohomological dimension of groups
Mathematical Subject Classification 2010
Primary: 55M30
References
Publication
Received: 12 June 2018
Revised: 18 February 2019
Accepted: 13 April 2019
Published: 17 December 2019
Authors
Alexander Dranishnikov
Department of Mathematics
University of Florida
Gainesville, FL
United States